Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could The Birth Control Be Causing Kidneys Discomfort Or Pain?

I just switched from Generess Fe birth control to Apri birht control and i didn't get my period while finishing off my old pack or on the new Apri one that I just started. Is this normal? I am also having severe abdominal pain since the switch but it is higher up, not down below like in the ovaries. I have had kidney problems in the past could the new birth control be causing my kidneys discomfort or making it act up again?
Wed, 24 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Birth control pills usually do not cause any direct kidney dysfunction. Hormonal pills can cause hypertension over the years in some women which can indirectly cause kidney problems. Cardiovascular or Liver dysfunction is a more common side effect of the drug.I would suggest you to take liver and kidney function test along with abdominal ultrasound to rule out any abnormalities.

Abdominal pain or cramps can also occur with a newer hormonal pill. These symptoms will subside in the subsequent cycles as your body adjusts to the newer hormone levels.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Abdominal pain


Loading Online Doctors....
Could The Birth Control Be Causing Kidneys Discomfort Or Pain?

Hi, Birth control pills usually do not cause any direct kidney dysfunction. Hormonal pills can cause hypertension over the years in some women which can indirectly cause kidney problems. Cardiovascular or Liver dysfunction is a more common side effect of the drug.I would suggest you to take liver and kidney function test along with abdominal ultrasound to rule out any abnormalities. Abdominal pain or cramps can also occur with a newer hormonal pill. These symptoms will subside in the subsequent cycles as your body adjusts to the newer hormone levels. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician